Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 357, NWS Louisville, KY

June 26, 20115 counties in Indiana

NWS Louisville, KY issued this severe thunderstorm warning at Jun 26, 2011, 4:03 AM EDT for 5 counties in Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 26, 2011, 4:03 AM EDT (08:03 UTC)
Expired
Jun 26, 2011, 4:30 AM EDT
In force
27 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Clark County, IN, Crawford County, IN, Floyd County, IN, Harrison County, IN, Washington County, IN

The radar

The Louisville radar (KLVX), 62 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 26, 2:58 AM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 14 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
14 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1507 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

592 
WUUS53 KLMK 260803
SVRLMK
INC019-025-043-061-175-260830-
/O.NEW.KLMK.SV.W.0357.110626T0803Z-110626T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 AM EDT SUN JUN 26 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CLARK COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHEASTERN CRAWFORD COUNTY IN SOUTH CENTRAL INDIANA...
  WESTERN FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
  NORTHERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
  SOUTHERN WASHINGTON COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 430 AM EDT

* AT 358 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM CLAYSVILLE TO MILLTOWN...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SALEM...
  BECKS MILL AND RAMSEY...
  SHORTS CORNER AND PALMYRA...
  CANTON AND MARTINSBURG...
  SOUTH BOSTON AND HARRISTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! STAY AWAY FROM WINDOWS.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3866 8591 3823 8589 3831 8630 3862 8631
      3863 8630
TIME...MOT...LOC 0803Z 281DEG 28KT 3861 8622 3831 8621
WIND...HAIL 60MPH <.50IN

$$

SCHOETTMER
2 follow-up statements
893 
WWUS53 KLMK 260816
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
416 AM EDT SUN JUN 26 2011

INC025-260826-
/O.CAN.KLMK.SV.W.0357.000000T0000Z-110626T0830Z/
CRAWFORD IN-
416 AM EDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3830 8620 3863 8620 3866 8591 3823 8589
TIME...MOT...LOC 0816Z 262DEG 27KT 3860 8610 3830 8610

$$

INC019-043-061-175-260830-
/O.CON.KLMK.SV.W.0357.000000T0000Z-110626T0830Z/
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-
416 AM EDT SUN JUN 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 AM EDT
FOR WESTERN CLARK...WESTERN FLOYD...NORTHERN HARRISON AND SOUTHERN
WASHINGTON COUNTIES...

AT 412 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM SALEM TO RAMSEY...MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  SALEM...
  CANTON AND GEORGETOWN...
  NEW PHILADELPHIA AND BORDEN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER THAT SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE COVER NOW!

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3830 8620 3863 8620 3866 8591 3823 8589
TIME...MOT...LOC 0816Z 262DEG 27KT 3860 8610 3830 8610
WIND...HAIL 60MPH <.50IN

$$

SCHOETTMER
207 
WWUS53 KLMK 260829
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
429 AM EDT SUN JUN 26 2011

INC019-043-061-175-260839-
/O.EXP.KLMK.SV.W.0357.000000T0000Z-110626T0830Z/
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-
429 AM EDT SUN JUN 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CLARK...WESTERN
FLOYD...NORTHERN HARRISON AND SOUTHERN WASHINGTON COUNTIES WILL
EXPIRE AT 430 AM EDT...

THE STORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA.

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3830 8620 3863 8620 3866 8591 3823 8589
TIME...MOT...LOC 0829Z 262DEG 27KT 3859 8597 3829 8598

$$

SCHOETTMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:18 AM EDT, 45 minutes earlier.

Area forecast discussion, Jun 26, 3:18 AM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 AM EDT SUN JUN 26 2011

...FORECAST UPDATE...

SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR MUCH OF THE CWA EXCEPT
THE BLUEGRASS REGION UNTIL 10 AM EDT/9 AM CDT. MAIN THREATS WILL BE
DAMAGING WINDS...HEAVY RAINFALL...AND EXCESSIVE LIGHTNING. HAVE BEEN
GETTING SOME CIRCULATION WITH STORMS OVER SOUTHERN INDIANA HOWEVER
STABLE LAYER NEAR THE SURFACE SHOULD KEEP ANY TORNADO THREAT
MINIMAL. UPDATED PRODUCTS ARE ALREADY OUT.

.SHORT TERM (TODAY AND TONIGHT)...

CURRENT RADAR IMAGERY SHOWS CONVECTIVE COMPLEX FROM
EASTERN MO/SOUTHERN IL/SOUTHWEST IN SCOOTING ESE TOWARD THE CWA.
THIS COMPLEX WAS KICKED OFF BY SHORTWAVE THAT IS NOW MOVING INTO THE
LOWER OHIO VALLEY. ALONG WITH THIS WAVE...A BULK SHEAR MAXIMA EXISTS
AND WILL PROVIDE AT LEAST SOME SUPPORT TO KEEP CONVECTIVE COMPLEX
GOING INTO OUR AREA. NORTH OF THE WARM FRONT WHICH IS DRAPED FROM SE
MO TO W KY...OUR ENVIRONMENT CONSISTS OF MARGINAL ELEVATED
INSTABILITY. HOWEVER...THIS HAS BEEN ON THE INCREASE AS SHORTWAVE
MOVING INTO THE AREA HAS STEEPENED LAPSE RATES AND BEST INSTABILITY
AND CHANCE FOR SOMEWHAT SURFACE BASED ACTIVITY TOWARD DAWN WILL BE
IN THE SOUTHWEST NEAR THE BOWLING GREEN REGION. EXPECT WEAKENING AS
COMPLEX MOVES INTO OUR SLIGHTLY LESS FAVORABLE ENVIRONMENT WITH
HEAVY RAIN...GUSTY WINDS AND CLOUD TO GROUND LIGHTNING BEING THE
MAIN THREATS. HAVE BEEN MONITORING UPSTREAM AND HAVE NOT HAD MUCH IN
THE WAY OF WIND REPORTS SO FEEL STABLE LAYER IS DOING ITS JOB AND
WILL CONTINUE TO DO SO. AT THIS POINT SLIGHT RISK IN EFFECT FOR OUR
WESTERN AND SOUTHERN COUNTIES LOOKS PRETTY REASONABLE AND EXPECT
THAT ANY CHANCE FOR A CONVECTIVE WATCH IN THE NEAR FUTURE WOULD BE
LIMITED TO OUR SOUTHWESTERN CWA TOWARD DAWN.

PERHAPS THE BIGGEST THREAT IS GOING TO BE HEAVY RAIN POTENTIAL AS
PWATS ARE APPROACHING 2 INCHES THROUGH THE COLUMN AND CONTINUED GULF
MOISTURE IS STREAMING IN AT H85. EXPECTING RAINFALL RATES OF 2 TO 3
INCHES PER HOUR WITH SOME TRAINING POSSIBLE AS CONVECTION HAS
ORIENTED ITSELF SOMEWHAT WEST-EAST WITH AN ESE MOTION. CONVECTIVE
COMPLEX THAT GOING GOING OVER NW ILLINOIS HAS HAD THE BEST COLD POOL
TO THIS POINT AND IS DIVING MORE SSE ALONG THE INSTABILITY GRADIENT.
IF THIS CONTINUES THIS SHOULD ELIMINATE SOME OF THE TRAINING THREAT.

HAVE INCREASED POPS TO CATEGORICAL IN BETWEEN SDF AND BWG...EASTWARD
TO LEX THROUGH THE REMAINDER OF THE MORNING. THEREAFTER...LIKELY
POPS LOOK GOOD FOR THE REMAINDER OF THE DAY AS COMPLEX CONTINUES TO
WEAKEN AND MOVE OUT OF THE AREA. WILL HAVE TO SEE HOW MORNING
CONVECTION IMPACTS CHANCES FOR REDEVELOPMENT THIS AFTERNOON AS WARM
FRONT BEGINS TO SLOWLY LIFT NORTHEAST THROUGH THE CWA. HIGH TODAY
SHOULD RANGE FROM AROUND 80 IN THE BLUEGRASS TO THE MID 80S
SOUTHWEST OF AN SDF TO SME LINE.

.LONG TERM (MONDAY - SATURDAY)...

MONDAY - TUESDAY...

THE SURFACE WARM FRONT SHOULD BE STRETCHED ACROSS SOUTHERN INDIANA
MONDAY MORNING. ANOTHER MCS IS FORECAST TO BE ONGOING ACROSS
ILLINOIS AND PORTIONS OF WEST-CENTRAL INDIANA /JUST NORTH OF THE
WARM FRONT/ BY SUNRISE MONDAY. THIS COMPLEX MAY CONTINUE TO
PROPAGATE EAST-SOUTHEAST AND TRACK JUST NORTH OF THE FORECAST AREA.
HOWEVER...WITH THE FRONTAL BOUNDARY SO CLOSE TO THE NORTHERN
CWA...WILL KEEP HIGHEST CHANCE POPS ACROSS THE NORTH AND EAST /LOWER
CHANCE POPS ACROSS THE SOUTH AND WEST/. THIS COMPLEX OF STORMS MAY
GENERATE NUMEROUS MESOSCALE BOUNDARIES ACROSS THE FORECAST AREA FOR
MONDAY AFTERNOON...WHEN THE CWA WILL BE WITHIN THE WARM SECTOR.
COMBINE THESE BOUNDARIES WITH DIURNAL HEATING...QUITE STEEP
MID-LEVEL LAPSE RATES...AND PLENTY OF CAPE...THE CHANCE EXISTS FOR
REDEVELOPMENT MONDAY AFTERNOON. FOR THIS REASON...WILL KEEP CHANCE
POPS GOING FOR THE ENTIRE FORECAST AREA. AS HEATING DISSIPATES...SO
SHOULD ANY STORMS THAT DEVELOP.

MODELS CONTINUE TO BE IN FAIRLY GOOD AGREEMENT BRINGING A COLD FRONT
THROUGH THE REGION FROM THE NORTH TUESDAY. THIS WILL KEEP THE CHANCE
OF SHOWERS AND THUNDERSTORMS GOING ONE MORE DAY. THE SURFACE HIGH IS
A LITTLE FURTHER EAST THAN PREVIOUSLY FORECAST...NOW CENTERED MORE
ACROSS THE SOUTHEAST CONUS. THIS WILL SUPPLY A LITTLE MORE LOW-LEVEL
MOISTURE FROM THE SOUTH. PWAT VALUES OF APPROXIMATELY 1.8 INCHES
WILL POOL AHEAD OF THE BOUNDARY...WHILE STEEP MID-LEVEL LAPSE RATES
WILL BE PRESENT WITH THE COOLER TEMPS ALOFT. GIVEN THIS...WILL
CONTINUE CWA-WIDE CHANCE POPS TUESDAY.

AS FOR TEMPERATURES...HIGHS MONDAY AND TUESDAY WILL GENERALLY REACH
THE UPPER 80S AND LOW 90S. OVERNIGHT LOWS MONDAY NIGHT ARE EXPECTED
TO BE IN THE LOWER 70S...BUT WITH THE COLD FRONTAL PASSAGE
TUESDAY...TUESDAY NIGHT LOWS WILL BE IN THE MID TO UPPER 60S.

WEDNESDAY - SATURDAY...

SURFACE HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA FROM
THE NORTH BEHIND THE COLD FRONT...AND WILL SLOWLY SLIDE SOUTHWARD
ACROSS THE APPALACHIANS THROUGH THE PERIOD. FLOW ALOFT WILL
GENERALLY BE NORTH-NORTHWEST WITH NO SIGNS OF A DISTURBANCE CROSSING
THE REGION. SO...WILL CONTINUE WITH A DRY FORECAST. A COLD FRONT IS
FORECAST TO APPROACH THE REGION SATURDAY...BUT ONLY THE PROGRESSIVE
GFS DEVELOPS PRECIPITATION ACROSS THE FORECAST AREA. AT THIS
TIME...WILL SIDE WITH THE ECMWF...NAEFS...AND GEFS SOLUTIONS BY
KEEPING THE FRONT FURTHER NORTH AND WEST /ACROSS THE UPPER
MISSISSIPPI VALLEY/. HIGH TEMPERATURES THIS PERIOD WILL RANGE IN THE
UPPER 80S AND LOW 90S...WITH OVERNIGHT LOWS IN THE UPPER 60S AND LOW
70S.

&&

.AVIATION (06Z TAF ISSUANCE)...

CURRENT RADAR IMAGERY SHOWS CONVECTIVE COMPLEX MOVING ESE ACROSS
EASTERN MO/SOUTH CENTRAL IL/SOUTHWEST IN AS A MID LEVEL WAVE OF
ENERGY DIVES INTO THE LOWER OHIO VALLEY. NEARLY STATIONARY FRONTAL
BOUNDARY IS STILL DRAPED ACROSS SOUTHERN IL/WESTERN KY AND SHOULD
REMAIN SOUTHWEST OF TAF SITES THROUGH THE OVERNIGHT. HAVE CONVECTIVE
COMPLEX TIMED INTO SDF BETWEEN 4 AND 6 AM EDT...WHERE HEAVY RAIN
CLOUD TO GROUND LIGHTNING AND GUSTY WINDS OF 20 TO 30 MPH WILL BE
POSSIBLE. DO ANTICIPATE SOME WEAKENING BEFORE IT ARRIVES. EXPECTING
PREVAILING LOW MVFR/IFR CONDITIONS FOR AN HOUR OR TWO AS THIS
COMPLEX PASSES WITH CONDITIONS RETURNING TO MVFR/VFR AROUND
DAYBREAK. COMPLEX WILL THEN MOVE EAST AND IMPACT LEX BETWEEN 6 AM
AND 8 AM EDT...WITH A CONTINUED WEAKENING TREND AS IT APPROACHES.
EXPECTING PREVAILING LOW MVFR WITH A TEMPO IFR RESTRICTION POSSIBLE
DURING THIS TIME. CONDITIONS SHOULD RETURN TO VFR BY MID MORNING.

CONFIDENCE IS LOWER AT BWG...HOWEVER DO EXPECT STORMS TO THRIVE
ALONG THE WARM FRONT AND MOVE INTO THE BWG REGION BY 7 TO 9 AM CDT.
ONCE AGAIN...EXPECT VFR CONDITIONS TO PREVAIL WITH IFR CONDITIONS
INSIDE ANY THUNDERSTORM DURING THIS TIME. A RETURN TO VFR CONDITIONS
IS EXPECTED BY MID TO LATE MORNING.

THEREAFTER...FRONTAL BOUNDARY WILL SLOWLY LIFT NORTHEAST AND
THUNDERSTORMS COULD REDEVELOP THROUGH THE AFTERNOON DEPENDING ON HOW
MUCH DESTABILIZATION IS ABLE TO OCCUR BEHIND MORNING THUNDERSTORMS.
SURFACE WINDS SHOULD REMAIN OUT OF THE EAST-SOUTHEAST THIS MORNING
WITH BWG POSSIBLY VEERING TO SOUTHWESTERLY AS THE FRONT LIFTS NORTH.
AM NOT CONFIDENT THAT FRONT WILL LIFT TOO FAR NORTH AS MORNING
CONVECTION/OUTFLOW BOUNDARIES IMPACTS PROGRESS NORTHWARD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

UPDATE.........BJS
SHORT TERM.....BJS
LONG TERM......MJP
AVIATION.......BJS
Hazardous weather outlook, Jun 26, 3:41 AM EDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
341 AM EDT SUN JUN 26 2011

INZ076-077-083-084-089>092-KYZ023>031-034-038-039-045>047-053>055-
061>067-070>078-081-082-270745-
ORANGE IN-WASHINGTON IN-DUBOIS IN-CRAWFORD IN-PERRY IN-
HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY-
OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY-
SHELBY KY-SPENCER KY-ANDERSON KY-NELSON KY-WASHINGTON KY-
MERCER KY-LARUE KY-MARION KY-BOYLE KY-BUTLER KY-EDMONSON KY-
HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-
SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-
RUSSELL KY-CUMBERLAND KY-CLINTON KY-
341 AM EDT SUN JUN 26 2011 /241 AM CDT SUN JUN 26 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD BECOME SEVERE...WILL MOVE
THROUGH THE REGION EARLY THIS MORNING. THE MAIN THREATS WITH THESE STORMS
WILL BE DAMAGING WINDS...HEAVY RAINFALL AND CONTINUOUS LIGHTNING.

THUNDERSTORMS WILL ALSO BE POSSIBLE THROUGHOUT THE DAY AS A WARM
FRONT LIFTS NORTH AND A FEW DISTURBANCES MOVE THROUGH THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY
NIGHT AS THE ATMOSPHERE REMAINS QUITE UNSTABLE AND A WARM FRONT
STRETCHES OUT JUST TO OUR NORTH. THE MOST LIKELY TIME FOR ANY
STRONG OR SEVERE STORMS WILL BE MONDAY AFTERNOON AND
EVENING...WITH GUSTY WINDS AS THE MAIN THREAT.

A COLD FRONT WILL CROSS THE REGION ON TUESDAY AND WILL BRING
ADDITIONAL SCATTERED THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS
WILL BE POSSIBLE TUESDAY AFTERNOON WITH THIS FEATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT DAMAGING WINDS OR LARGE HAIL TO
THE NATIONAL WEATHER SERVICE IN LOUISVILLE THIS MORNING.

INZ078-079-KYZ032-033-035>037-040>043-048-049-056-057-270745-
SCOTT IN-JEFFERSON IN-TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-NICHOLAS KY-
JESSAMINE KY-CLARK KY-GARRARD KY-MADISON KY-
341 AM EDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

STRONG THUNDERSTORMS ARE EXPECTED TO MOVE THROUGH THE REGION THIS
MORNING. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING
WINDS...HEAVY RAINFALL AND FREQUENT LIGHTING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SCATTERED STORMS WILL BE POSSIBLE SUNDAY NIGHT THROUGH MONDAY
NIGHT AS THE ATMOSPHERE REMAINS QUITE UNSTABLE AND A WARM FRONT
STRETCHES OUT JUST TO OUR NORTH. THE MOST LIKELY TIME FOR ANY
STRONG OR SEVERE STORMS WILL BE MONDAY AFTERNOON AND
EVENING...WITH GUSTY WINDS AS THE MAIN THREAT.

A COLD FRONT WILL CROSS THE REGION ON TUESDAY AND WILL BRING
ADDITIONAL SCATTERED THUNDERSTORMS. A FEW STRONG TO SEVERE STORMS
WILL BE POSSIBLE TUESDAY AFTERNOON WITH THIS FEATURE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 26, 2:32 AM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
232 AM EDT SUN JUN 26 2011

INZ083-260715-
DUBOIS-
132 AM CDT SUN JUN 26 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS ACROSS DUBOIS COUNTY...

AT 225 AM EDT/125 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF WINSLOW...AND
MOVING EAST AT 40 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  JASPER...
  IRELAND AND MILLERSPORT...
  HUNTINGBURG AND HAYSVILLE...
  MALTERSVILLE AND BRETZVILLE...
  CELESTINE AND SCHNELLVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3851 8708 3851 8699 3851 8696 3850 8695
      3851 8694 3850 8688 3853 8684 3853 8669
      3827 8669 3824 8673 3825 8679 3821 8680
      3821 8704 3823 8708
TIME...MOT...LOC 0631Z 280DEG 32KT 3843 8725

MP
Special weather statement, Jun 26, 3:08 AM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
308 AM EDT SUN JUN 26 2011

INZ076-077-084-260800-
CRAWFORD-ORANGE-WASHINGTON-
308 AM EDT SUN JUN 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...

AT 303 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTHWEST
OF SALEM TO 9 MILES SOUTHWEST OF PAOLI...AND MOVING EAST AT 20 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  PAOLI...
  SALEM...
  ENGLISH...
  MCKINLEY AND SYRIA...
  TASWELL AND STAMPERS CREEK...
  PINE VALLEY AND MILLERSBURG...
  KOSSUTH AND TROTTER CROSSING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3877 8604 3875 8589 3872 8589 3842 8620
      3842 8626 3839 8624 3839 8626 3837 8625
      3831 8631 3833 8668 3865 8669 3870 8662
      3869 8632 3876 8629 3879 8621 3877 8613
      3879 8608
TIME...MOT...LOC 0708Z 283DEG 19KT 3873 8626 3849 8659

SCHOETTMER
Special weather statement, Jun 26, 3:14 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 AM EDT SUN JUN 26 2011

INZ084-089-KYZ023>025-260745-
BRECKINRIDGE-CRAWFORD-HANCOCK-MEADE-PERRY-
214 AM CDT SUN JUN 26 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND GUSTY WINDS...

AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TELL CITY...AND MOVING EAST
AT 45 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND GUSTY WINDS OF
AROUND 45 MPH...ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  HAWESVILLE...
  TELL CITY...
  FENN HAVEN AND PETRI...
  CANNELTON AND LILLY DALE...
  DODD AND SKILLMAN...
  HOLT AND HARDINGROVE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3794 8697 3794 8693 3799 8686 3801 8678
      3810 8677 3811 8681 3820 8680 3819 8634
      3770 8655 3777 8683 3784 8686 3783 8691
      3784 8692 3788 8690 3790 8692 3790 8699
TIME...MOT...LOC 0714Z 287DEG 38KT 3798 8685

MP
Special weather statement, Jun 26, 3:38 AM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
338 AM EDT SUN JUN 26 2011

KYZ034-038-260815-
SHELBY-SPENCER-
338 AM EDT SUN JUN 26 2011

...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...NICKEL
SIZE HAIL...AND GUSTY WINDS...

AT 335 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF TAYLORSVILLE...AND MOVING
NORTHEAST AT 25 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...NICKEL SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...
ARE EXPECTED WITH THIS STORM.

* THIS STORM WILL ALSO IMPACT...
  SHELBYVILLE...
  NORMANDY...
  VEECH AND RIVALS...
  OLIVE BRANCH AND JOYES...
  SOUTHVILLE AND MIDDLETOWN HEIGHTS...

THIS STORM WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE MARKERS
29 AND 38.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3827 8521 3810 8508 3803 8544 3808 8548
      3810 8547 3811 8543 3817 8542
TIME...MOT...LOC 0738Z 246DEG 24KT 3809 8540

SCHOETTMER
Special weather statement, Jun 26, 3:48 AM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
348 AM EDT SUN JUN 26 2011

INZ084-089-090-KYZ024>028-260830-
BRECKINRIDGE-CRAWFORD-GRAYSON-HARDIN-HARRISON-MEADE-OHIO-PERRY-
248 AM CDT SUN JUN 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...SMALL
HAIL...AND STRONG WINDS...

AT 345 AM EDT/245 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
SOUTH OF ENGLISH TO 9 MILES NORTH OF HARDINSBURG TO 11 MILES EAST OF
WHITESVILLE...AND MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...SMALL PEA OR DIME SIZE HAIL...AND STRONG GUSTY
WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HARDINSBURG...
  BRANDENBURG...
  CORYDON...
  CAREFREE AND PILOT KNOB...
  KIRK AND HICKORY CORNER...
  LODALE AND SIROCCO...
  MOBERLY AND FRENCHTOWN...

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 105 AND 92.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3770 8673 3766 8662 3777 8667 3791 8655
      3831 8651 3832 8601 3790 8601 3754 8631
      3754 8685
TIME...MOT...LOC 0748Z 272DEG 27KT 3824 8641 3791 8643
          3764 8665

MP
Special weather statement, Jun 26, 3:57 AM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
357 AM EDT SUN JUN 26 2011

INZ076>078-084-090>092-260845-
CLARK-CRAWFORD-FLOYD-HARRISON-ORANGE-SCOTT-WASHINGTON-
357 AM EDT SUN JUN 26 2011

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
STRONG WINDS...

AT 354 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST
OF SALEM TO 9 MILES EAST OF ENGLISH...AND MOVING EAST AT 35 MPH.

CONTINUOUS CLOUD TO GROUND LIGHTNING...TORRENTIAL RAIN WITH RAINFALL
RATES OF AROUND TWO INCHES PER HOUR REDUCING VISIBILITIES TO LESS
THAN ONE HALF MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...
ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  SCOTTSBURG...
  SALEM...
  BECKS MILL AND PLATTSBURG...
  SHORTS CORNER AND RAMSEY...
  NEW SALISBURY AND HARRISTOWN...
  PUMPKIN CENTER AND SOUTH BOSTON...

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 16 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 119 AND 121.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.

&&

LAT...LON 3882 8568 3874 8568 3873 8565 3830 8576
      3828 8641 3873 8631 3877 8628 3879 8619
      3877 8613 3879 8608 3877 8604 3876 8590
      3873 8588 3875 8584 3881 8580 3883 8573
TIME...MOT...LOC 0757Z 265DEG 29KT 3874 8619 3838 8627

SCHOETTMER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 2:32 AM EDTSpecial Weather StatementLMKDubois43 min
Jun 26, 2:54 AM EDTTornado WarningLMKDubois36 min
Jun 26, 3:08 AM EDTSpecial Weather StatementLMKOrange, Washington52 min
Jun 26, 3:14 AM EDTSpecial Weather StatementLMKPerry31 min
Jun 26, 3:48 AM EDTSpecial Weather StatementLMKCrawford, Harrison42 min
Jun 26, 3:52 AM EDTFlash Flood WarningLMKOrange, Scott, Washington3 hr
Jun 26, 3:57 AM EDTSpecial Weather StatementLMKFloyd, Scott, Washington48 min
Jun 26, 4:06 AM EDTSevere Thunderstorm WarningLMKHarrison24 min
Jun 26, 4:40 AM EDTSpecial Weather StatementLMKClark, Scott50 min
Jun 26, 6:46 AM EDTAreal Flood AdvisoryLMKWashington3 hr
Jun 26, 8:55 AM EDTRiver Flood WarningLMKJefferson, Scott18 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.